You may be allergic to Cobalt as I am, and it is in B-12. Reactions causes rashes and asthma. You have to have skin patch test to cobalt to find out.
Hi E you could just try Brewers Yeast its a complex of all Bs, bean on the for years never had any problems, I think you shoud try getting back on your dairys, but slowly, our bodys need them, you could look on earthclinic, and post Ted, he's there man for vitamins and suplemants.
Thank you! Same happened to me. I mean I had some acne before but it wasn't that bad, like most people have. But after having B12 injections my face became unrecognizable in short period of time.
I have been using both supplements and after that injections, now I am scared to take even oral supplements.
I am not a vegetarian but I don't eat much meat, I also avoid cheese, eggs, milk and yogurt all because my dermatologist told me that these products can cause acne (except meat). I worked a lot on it and I don't want acne back, so I will try to have these products in minimal amounts. Hope I wont get low on B12.
My side effects from vitamin B12 injections (4 injections in 4 weeks) was a 4 month acne rash on my face, chest and belly, and i also had 3 days of extreme shortness of breath. Every once in a while i get a slight pain in the arm where i had the vitamin B12 injections years ago.
My skin has never been the same since the acne incident and i have plenty of blackheads over my chest and belly that i never suffered with until those 4 injections. I use sublingual (under the tongue) vitamin B12 for my autoimmune pernicious anaemia. The sublingual spray which is excellent.
Low/deficient vitamin B12 is usually due to conditions that cause malabsorption unless you are a vegan/vegetarian. Vitamin B12 sources include fish and shellfish, meat (especially liver), poultry, eggs, milk, and milk products.
Excerpt from "Skin rashes from vitamin B12" by Ed Donner:
"Side effects of B12 supplements are rare, according to Southern Care Healthcare Group, and generally occur with the injections and not with oral supplements. Side effects can include pain at the injection site, dizziness, diarrhea, nausea, headache, vomiting, acne and skin rash. Some people have allergic or hypersensitive responses to the injection. Allergic responses can include shortness of breath, swelling of the face, lips tongue or other body parts and rash, hives or itching. Some people have immediate responses to an injection, but for others it can take several days to several weeks of injections for the allergic responses to appear.
If you develop a rash, hives or other skin condition in response to B12 shots, speak with your doctor immediately. You may have hypersensitivity, and you will likely continue to have adverse responses as long as you continue injections. Your doctor may choose to have you try sublingual, nasal or oral forms of B12 supplements. If you discontinue B12 injections it may take as long as 4 months for your rash to clear up."
From the B12 awareness website:
"What are the Causes of B12 Deficiency?
Decreased stomach acid
Autoimmune pernicious anemia
Gastrectomy, intestinal resection
Gastric bypass surgery
Celiac disease (gluten enteropathy)
Bacterial overgrowth (small bowel)
Advanced liver disease
Transcobalamin II deficiency
Inborn errors of B12 metabolism